Scheduling an unbounded batching machine with family jobs and setup times
R Zheng,
Hui Li and
X Zhang
Additional contact information
R Zheng: 1] Pudong Academy of Reform and Development, Shanghai, China[2] Fudan University, Shanghai, China
X Zhang: Fudan University, Shanghai, China
Journal of the Operational Research Society, 2012, vol. 63, issue 2, 160-167
Abstract:
We consider the problem of scheduling n jobs on an unbounded batching machine that can process any number of jobs belonging to the same family simultaneously in the same batch. All jobs in the same batch complete at the same time. Jobs belonging to different families cannot be processed in the same batch, and setup times are required to switch between batches that process jobs from different families. For a fixed number of families m, we present a generic forward dynamic programming algorithm that solves the problem of minimizing an arbitrary regular cost function in pseudopolynomial time. We also present a polynomial-time backward dynamic programming algorithm with time complexity O (mn(n/m+1)m) for minimizing any additive regular minsum objective function and any incremental regular minmax objective function. The effectiveness of our dynamic programming algorithm is shown by computational experiments based on the scheduling of the heat-treating process in a steel manufacturing plant.
Date: 2012
References: Add references at CitEc
Citations:
Downloads: (external link)
http://www.palgrave-journals.com/jors/journal/v63/n2/pdf/jors2010187a.pdf Link to full text PDF (application/pdf)
http://www.palgrave-journals.com/jors/journal/v63/n2/full/jors2010187a.html Link to full text HTML (text/html)
Access to full text is restricted to subscribers.
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:pal:jorsoc:v:63:y:2012:i:2:p:160-167
Ordering information: This journal article can be ordered from
http://www.springer. ... search/journal/41274
Access Statistics for this article
Journal of the Operational Research Society is currently edited by Tom Archibald and Jonathan Crook
More articles in Journal of the Operational Research Society from Palgrave Macmillan, The OR Society
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().